Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 45, NWS Jacksonville, FL

June 3, 2004Columbia County, Hamilton County, Suwannee County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 3, 2004, 4:11 PM EDT for Columbia County, Hamilton County, Suwannee County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2004, 4:11 PM EDT (20:11 UTC)
Expired
Jun 3, 2004, 5:00 PM EDT
In force
49 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

Counties Columbia County, FL, Hamilton County, FL, Suwannee County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 12:00 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2004-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2004-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

961 
WUUS52 KJAX 032011
SVRJAX
FLC023-047-121-032100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 PM EDT THU JUN 3 2004

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN COLUMBIA COUNTY IN NORTHERN FLORIDA
  SOUTHEASTERN HAMILTON COUNTY IN NORTHERN FLORIDA
  NORTHEASTERN SUWANNEE COUNTY IN NORTHERN FLORIDA

* UNTIL 500 PM EDT

* AT 410 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 8 MILES WEST
  OF WHITE SPRINGS...OR ABOUT 6 MILES EAST OF LIVE OAK...MOVING
  NORTHEAST AT 30 MPH.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

LAT...LON 3045 8253 3022 8282 3035 8297 3048 8283
          3057 8273 3059 8250
$$

PETERSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:58 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 3, 2:58 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
258 PM EDT THU JUN 3 2004

...SEVERE THUNDERSTORM WATCH FOR MOST OF AREA UNTIL 5 PM EDT...

.SHORT TERM...SIMILAR SCENARIO IS OCCURRING TODAY AS IN PREVIOUS
DAYS. STORMS BEGAN IN MORNING ALONG OLD BOUNDARY OVER SRN TIER THEN
SPREAD EASTWARD AND ARE INTERACTING WITH THE SEABREEZE. ANOTHER MCS
HAS MOVED ACROSS THE PANHANDLE AND WILL SOON REACH OUR WESTERN
ZONES. EXPECT STORMS TO CONTINUE WITH THIS SYSTEM WELL INTO THE
EVENING HOURS AS IT INTERSECTS OUTFLOWS AND THE SEA BREEZE.

A MID/UPPER TROUGH WILL DIVE TOWARDS THE GULF COAST ON FRIDAY
ACCOMPANIED BY AREA OF VORTICITY AND SFC FRONT THAT WILL AFFECT THE
CWA DURING THE AFTERNOON. WILL GO WITH 50 PERCENT POPS AREA WIDE.
MODELS SHOW FRONT STALLING ACROSS SE GA AS UPPER TROUGH HANGS AROUND
MOST OF WEEKEND WITH A SERIES OF VORT MAXES MOVING ALONG SFC
BOUNDARY. ON SUNDAY A RIDGE BEGINS TO BUILD FROM THE ATLANTIC
LIFTING THE FRONT NWD.

.LONG TERM...WILL FINALLY SEE AN END TO THE MCS TYPE STORMS AND
RETURN TO SEASONABLE DIURNAL CONVECTION AS RIDGE BUILDS INTO
REGION. SOME ADDITIONAL TROPICAL MOISTURE COULD PUSH NWD IN MID WEEK
ALLOWING FOR INCREASE IN POPS.
&&

.MARINE...SURFACE RIDGE WILL CONTINUE SOUTH OF THE AREA THROUGH
SATURDAY AND THEN MOVE NORTH SUNDAY. SOUTHERLY FLOW TO CONTINUE THROUGH
THE PERIOD WITH A NOCTURNAL SURGE EACH NIGHT. MAIN CONCERN WILL BE
FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS MOVING RAPIDLY OFFSHORE
THROUGH FRIDAY.
&&

.FIRE WX...NO CONCERNS OTHER THAN THUNDERSTORMS.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 69 86 68 88 / 60 50 20 40
SSI 72 84 72 84 / 50 50 30 50
JAX 69 89 69 87 / 50 50 30 50
SGJ 70 85 72 85 / 50 50 30 50
GNV 69 89 69 89 / 50 50 30 50
OCF 69 89 69 88 / 50 50 40 50
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

MKT/PP
Hazardous weather outlook, Jun 3, 12:11 PM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1211 PM EDT THU JUN 3 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1211 PM EDT THU JUN 3 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORM WATCH UNTIL 5 PM EDT...

THIS WATCH EXCLUDES THE NORTHERNMOST COUNTIES IN SOUTHEAST GEORGIA.
A COMPLEX OF THUNDERSTORMS IS MOVING EASTWARD OVER THE FLORIDA
PANHANDLE. ISOLATED SEVERE THUNDERSTORMS WILL DEVELOP DURING THE
AFTERNOON AND EVENING. THE STORMS WILL ALSO INTERACT WITH THE SEA
BREEZE PRODUCING SCATTERED STRONG STORMS OVER COASTAL COUNTIES. THE
STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...STRONG GUSTY
WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO ACTIVATE IN THE WATCH AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT

In the hours before

Special weather statement, Jun 3, 3:16 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
316 PM EDT THU JUN 3 2004

FLZ038-031945-
FLAGLER FL-
316 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN FLAGLER
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 345 PM
EDT...

AT 316 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES EAST OF BUNNELL...
MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND FLAGLER BEACH THROUGH 345 PM EDT. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 3, 3:26 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
326 PM EDT THU JUN 3 2004

FLZ020-021-032030-
HAMILTON FL-SUWANNEE FL-
326 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND
HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
430 PM EDT...

AT 326 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
20 MILES WEST OF CROSSROADS TO 5 MILES NORTH OF DOWLING
PARK...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND DOWLING PARK...NEWBURN...SUWANNEE
RIVER STATE PARK...CROSSROADS...LIVE OAK...AND JASPER THROUGH 430 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Local storm report, Jun 3, 3:39 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
339 PM EDT THU JUN 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             ST. AUGUSTINE SHORES    29.81N 81.31W
06/03/2004  0.75 INCH        ST. JOHNS          FL   PUBLIC

            WIND GUSTS OF 30-40 MPH WERE ALSO OBSERVED.

0240 PM     TSTM WND DMG     BUNNELL                 29.47N 81.26W
06/03/2004                   FLAGLER            FL   EMERGENCY MNGR

            TREES DOWN ON 103 DEAN RD AND ALONG ST. RD 100 AND
            BAUCHER STREET. THERE WAS ALSO MINOR STREET FLOODING.

0240 PM     TSTM WND DMG     BUNNELL                 29.47N 81.26W
06/03/2004                   FLAGLER            FL   LAW ENFORCEMENT

            POWERLINES DOWN ON STATE STREET.

&&

ENYEDI
Special weather statement, Jun 3, 3:50 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
350 PM EDT THU JUN 3 2004

GAZ149-163-032045-
ATKINSON GA-CLINCH GA-
350 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND
ATKINSON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
445 PM EDT...

AT 350 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
8 MILES WEST OF WILLACOOCHEE TO 20 MILES WEST OF DU PONT...MOVING
EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND PEARSON...HOMERVILLE...COGDELL AND AXSON THROUGH
445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 3, 4:05 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
405 PM EDT THU JUN 3 2004

GAZ132-032045-
COFFEE GA-
405 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE COUNTY FOR
STRONG THUNDERSTORM WINDS VALID UNTIL 445 PM EDT...

AT 405 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ABOUT 13 MILES SOUTHWEST OF
DOUGLAS...OR ABOUT 4 MILES NORTH OF WILLACOOCHEE...MOVING EAST AT 30
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND DOUGLAS AND NICHOLLS THROUGH 445 PM EDT. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 3, 4:06 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
406 PM EDT THU JUN 3 2004

GAZ162-032045-
ECHOLS GA-
406 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ECHOLS COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM EDT...

AT 406 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 14 MILES WEST OF
STATENVILLE...OR ABOUT 7 MILES SOUTH OF VALDOSTA...MOVING EAST AT 25
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND STATENVILLE AND MAYDAY THROUGH 445 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. LOCALLY HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS...MAINLY IN THE WESTERN PORTION OF THE COUNTY INCLUDING THE
CITY OF STATENVILLE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 1:58 PM EDTSevere Thunderstorm WarningJAXSaint Johns47 min
Jun 3, 2:02 PM EDTSpecial Marine WarningJAX88 min
Jun 3, 2:24 PM EDTSevere Thunderstorm WarningJAXFlagler51 min
Jun 3, 4:25 PM EDTSevere Thunderstorm WarningJAXAlachua50 min
Jun 3, 5:35 PM EDTSevere Thunderstorm WarningJAXNassau40 min
Jun 3, 5:41 PM EDTSevere Thunderstorm WarningJAXDuval49 min
Jun 3, 5:42 PM EDTSevere Thunderstorm WarningJAXClay48 min
Jun 3, 5:45 PM EDTSevere Thunderstorm WarningJAXClay45 min
Jun 3, 6:04 PM EDTSpecial Marine WarningJAX86 min
Jun 3, 6:16 PM EDTSevere Thunderstorm WarningJAXNassau44 min

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.